Alert archive / Washington / Flood Watches in 2011

Flood Watch 4, NWS Spokane, WA

May 12, 20118 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this flood watch at May 12, 2011, 4:21 PM PDT for 8 counties in Washington; 6 counties in Idaho. It took effect at May 13, 2011, 5:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 12, 2011, 4:21 PM PDT (23:21 UTC)
In effect from
May 13, 2011, 5:00 AM PDT
Expired
May 13, 2011, 3:46 PM PDT
In force
11 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Ferry County, WA, Garfield County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 10 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WGUS66 KOTX 122321
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
421 PM PDT THU MAY 12 2011

...RIVERS AND STREAMS WILL CONTINUE TO RISE THIS WEEK AND 
INTO THE WEEKEND....

.A VERY MILD...SLOW MOVING STORM SYSTEM WILL BRING THE 
POTENTIAL FOR HEAVY RAINFALL TO THE CASCADES SATURDAY 
INTO SUNDAY. SUNDAY AFTERNOON THROUGH MONDAY...MODERATE TO HEAVY 
RAINFALL WILL SHIFT INTO NORTHEASTERN WASHINGTON AND NORTHERN
IDAHO. IN ADDITION...MILD AIR MOVING INTO THE REGION FROM FRIDAY
THROUGH EARLY MONDAY WILL KEEP MOUNTAIN TEMPERATURES ABOVE
FREEZING FOR AN EXTENDED PERIOD OF TIME. A COMBINATION OF 
SNOW MELT AND MODERATE TO HEAVY RAINFALL WILL RESULT IN EXCESSIVE
RUNOFF INTO MOST STREAMS...CREEKS...AND RIVERS WHICH ARE LIKELY TO
BECOME SWOLLEN OR FLOOD.

WAC007-047-132330-
/O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-OKANOGAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN...
BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...
CONCONULLY
421 PM PDT THU MAY 12 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... 
  INCLUDING THE FOLLOWING COUNTIES...CHELAN AND OKANOGAN. 

* FROM FRIDAY THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND
  MAIN STEM RIVERS. HEAVY RAINFALL MAY ALSO LEAD TO POTENTIAL
  LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE
  THE WENATCHEE...SIMILKAMEEN...METHOW...ENTIAT...OKANOGAN...AND
  STEHEKIN. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE
  EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW.

FLOOD WATCH FOR THE STEHEKIN RIVER AT STEHEKIN
FLOOD STAGE IS 24.0 FEET.
FORECAST...FLOOD STAGE MAY BE REACHED SUNDAY AFTERNOON MAY 15TH.


FLOOD WATCH FOR THE OKANOGAN RIVER AT TONASKET
FLOOD STAGE IS 15.0 FEET.
FORECAST...FLOOD STAGE MAY BE REACHED TUESDAY MORNING MAY 17TH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN...
BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...
CONCONULLY.

$$

WAC019-051-063-065-132330-
/O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERRY-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS...
IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT
421 PM PDT THU MAY 12 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHEAST WASHINGTON...INCLUDING 
  THE FOLLOWING COUNTIES...FERRY...PEND OREILLE...SPOKANE AND 
  STEVENS. 

* FRIDAY THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE 
  POTENTIAL FOR MODERATE RAINFALL.

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND
  MAIN STEM RIVERS. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY
  INCLUDE THE KETTLE...COLVILLE...AND LITTLE SPOKANE. DETAILED
  INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED
  FLOOD STAGE ARE LISTED BELOW.

FLOOD WATCH FOR THE KETTLE RIVER AT FERRY
FLOOD STAGE IS 18.5 FEET.
FORECAST...FLOOD STAGE MAY BE REACHED MONDAY MAY 16TH... WITH
THE RIVER EXPECTED TO CONTINUE INTO MODERATE TO MAJOR FLOOD
STAGE ON TUESDAY MAY 17TH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS...
IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL
LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE...
CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.

$$

IDC009-017-021-055-057-079-132330-
/O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...SMELTERVILLE...CALDER
421 PM PDT THU MAY 12 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTH IDAHO...INCLUDING THE 
  FOLLOWING COUNTIES...BENEWAH...BONNER...BOUNDARY...KOOTENAI... 
  LATAH AND SHOSHONE. 

* FRIDAY THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE
  POTENTIAL FOR MODERATE RAINFALL.

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND
  MAIN STEM RIVERS. MODERATE RAINFALL SUNDAY EVENING INTO MONDAY
  MORNING MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH ARE
  EXPECTED TO RISE SHARPLY INCLUDE THE KOOTENAI...MOYIE... COEUR D
  ALENE...AND SAINT JOE. DETAILED INFORMATION REGARDING RIVER
  POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED
  BELOW.

FLOOD WATCH FOR THE COEUR D ALENE RIVER AT CATALDO 
FLOOD STAGE IS 43.0 FEET. 
FORECAST...FLOOD STAGE MAY BE REACHED SATURDAY MAY 15TH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE...
JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...SMELTERVILLE...CALDER.

$$

WAC003-023-132330-
/O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY
421 PM PDT THU MAY 12 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST WASHINGTON...INCLUDING 
  THE FOLLOWING COUNTIES...ASOTIN AND GARFIELD. 

* FRIDAY THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT

* SIGNIFICANT RISES ARE EXPECTED ALONG MOST STREAMS AND CREEKS. A
  FLOOD WATCH HAS BEEN ISSUED FOR THE GRANDE RONDE RIVER.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY.

$$
2 follow-up statements
743 
WGUS66 KOTX 131442
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
742 AM PDT FRI MAY 13 2011

...RIVERS AND STREAMS WILL CONTINUE TO RISE THIS WEEK AND INTO
THE WEEKEND....

.A WARM AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL FOR
HEAVY RAINFALL TO THE CASCADES SATURDAY INTO SUNDAY. BY SUNDAY
AFTERNOON THROUGH MONDAY...THE THREAT OF MODERATE TO HEAVY
RAINFALL WILL SHIFT INTO NORTHEAST WASHINGTON AND NORTH IDAHO. IN
ADDITION...WARM TEMPERATURES WILL PERSIST FROM TODAY THROUGH EARLY 
MONDAY RESULTING IN AN EXTENDED PERIOD OF MELTING SNOW OVER THE
MOUNTAINS. THE COMBINATION OF SNOW MELT AND MODERATE TO HEAVY
RAINFALL WILL RESULT IN EXCESSIVE RUNOFF INTO MOST STREAMS...
CREEKS...AND RIVERS WHICH MAY RESULT IN FLOODING.

WAC007-047-140400-
/O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN-OKANOGAN-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN...
BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...
CONCONULLY
742 AM PDT FRI MAY 13 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING COUNTIES...CHELAN AND OKANOGAN. 

* THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND 
  MAIN STEM RIVERS. HEAVY RAINFALL MAY ALSO LEAD TO POTENTIAL 
  LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE 
  THE WENATCHEE...SIMILKAMEEN...METHOW...ENTIAT...OKANOGAN...AND 
  STEHEKIN. DETAILED INFORMATION REGARDING RIVER POINTS WHICH 
  ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. 

FLOOD WATCH FOR THE STEHEKIN RIVER AT STEHEKIN FLOOD STAGE IS
24.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED SUNDAY AFTERNOON
MAY 15TH.

FLOOD WATCH FOR THE OKANOGAN RIVER AT TONASKET FLOOD STAGE IS
15.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED TUESDAY MORNING
MAY 17TH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH...
CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN...
BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...
CONCONULLY.


$$

WAC019-051-063-065-140400-
/O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERRY-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS...
IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT
742 AM PDT FRI MAY 13 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTIES...FERRY...PEND OREILLE...SPOKANE AND STEVENS. 

* THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE 
  POTENTIAL FOR MODERATE RAINFALL. 

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND 
  MAIN STEM RIVERS. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY 
  INCLUDE THE KETTLE...COLVILLE...AND LITTLE SPOKANE. DETAILED 
  INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO 
  EXCEED FLOOD STAGE ARE LISTED BELOW. 

FLOOD WATCH FOR THE KETTLE RIVER AT FERRY FLOOD STAGE IS
18.5 FEET. FORECAST...FLOOD STAGE MAY BE REACHED MONDAY MAY
16TH... WITH THE RIVER EXPECTED TO CONTINUE INTO MODERATE TO
MAJOR FLOOD STAGE BY TUESDAY MAY 17TH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS...
IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...
MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...
COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT.


$$

IDC009-017-021-055-057-079-140400-
/O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...SMELTERVILLE...CALDER
742 AM PDT FRI MAY 13 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH IDAHO...INCLUDING THE FOLLOWING COUNTIES... 
  BENEWAH...BONNER...BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. 

* THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE 
  POTENTIAL FOR MODERATE RAINFALL. 

* SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND 
  MAIN STEM RIVERS. MODERATE RAINFALL SUNDAY EVENING INTO MONDAY 
  MORNING MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH 
  ARE EXPECTED TO RISE SHARPLY INCLUDE THE KOOTENAI...MOYIE... 
  COEUR D ALENE...AND SAINT JOE. DETAILED INFORMATION REGARDING 
  RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE 
  LISTED BELOW. 

FLOOD WATCH FOR THE COEUR D ALENE RIVER AT CATALDO FLOOD STAGE IS
43.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK
FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...
NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW...
RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE...
JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...SMELTERVILLE...CALDER.


$$

WAC003-023-140400-
/O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASOTIN-GARFIELD-
INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY
742 AM PDT FRI MAY 13 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTIES...ASOTIN AND GARFIELD. 

* THROUGH MONDAY MORNING

* DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT

* SIGNIFICANT RISES ARE EXPECTED ALONG MOST STREAMS AND CREEKS. 
  A FLOOD WATCH HAS BEEN ISSUED FOR THE GRANDE RONDE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN...
ANATONE...POMEROY.

$$
918 
WGUS66 KOTX 132246
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT FRI MAY 13 2011


IDC009-017-021-055-057-079-WAC003-007-019-023-047-051-063-065-
140000-
/O.CAN.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-ASOTIN-CHELAN-
FERRY-GARFIELD-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS-
INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...
SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...
CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...
EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...
GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...SMELTERVILLE...CALDER...CLARKSTON...ASOTIN...
ANATONE...WENATCHEE...LEAVENWORTH...CASHMERE...ENTIAT...CHELAN...
MANSON...PLAIN...REPUBLIC...INCHELIUM...KELLER...CURLEW...
DANVILLE...LAURIER...POMEROY...OMAK...OKANOGAN...BREWSTER...
OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...CONCONULLY...
NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...
SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD...
LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS...
SPRINGDALE...NORTHPORT
346 PM PDT FRI MAY 13 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS
BEEN CANCELLED. 

THE FLOOD WATCH HAS BEEN REPLACED BY A FLOOD WARNING FOR SMALL
STREAMS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at May 12, 3:00 PM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 12, 3:00 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT THU MAY 12 2011

.SYNOPSIS...
A COLD FRONT WILL EXIT THE AREA TONIGHT. SHOWERS WILL LINGER OVER
THE IDAHO PANHANDLE WITH DRY CONDITIONS ELSEWHERE. TEMPERATURES
WILL REBOUND AND MOISTURE INCREASE FRIDAY AND THROUGH THE WEEKEND.
A SHOWERY AND UNSETTLED WEATHER PATTERN OVER THE WEEKEND THE
WEEKEND AND INTO MONDAY WILL BRING THE POTENTIAL FOR HEAVY
RAINFALL NEAR THE CASCADES...AND SHARP RISES ON MOST RIVERS AND
STREAMS. STRONG STORMS WILL BE POSSIBLE ON SATURDAY. A
COOL...SHOWERY WEATHER REGIME WILL RETURN FOR NEXT WEEK.

&&

.DISCUSSION...

...FRIDAY NIGHT THROUGH MONDAY...THE INLAND NORTHWEST SHOULD
PREPARE FOR AN ACTIVE WEATHER WEEKEND WITH FLOODING AND POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS AS THE MAIN THREATS. FORECAST
MODELS HAVE BEEN RATHER CONSISTENT ON FACTORS LEADING UP TO EACH
OF THESE THREATS SO CONFIDENCE CONTINUES TO GROW...

TONIGHT AND FRIDAY....PRECIPITATION ACTIVITY ASSOCIATED A WET
COLD FRONT THAT IS QUITE SLOW TO EXIT AND ALMOST APPEARS STALLED
OVER THE NORTHERN IDAHO PANHANDLE CONTINUES INTO THE EVENING ALONG
WITH PERHAPS SOME SURFACE BASED CONVECTION BEHIND THE FRONT UP TO
THE NORTH MOSTLY OVER THE NORTHEAST WASHINGTON MOUNTAINS EAST OF
THE OKANOGAN VALLEY. THE SURFACE BASED CONVECTION SHOULD DIMINISH
OVERNIGHT WHILE THE PRECIP ASSOCIATED WITH THE SLOW/STALLED FRONT
SHOULD EXIT AWAY TO THE EAST OVERNIGHT AS WELL.
OTHERWISE...SOUTHERLY FLOW ALONG THE EASTERN EDGE OF A LONGWAVE
TROF/LOW SAGGING SOUTH OFF THE COAST WILL ADVECT MOISTURE AND
MESOSCALE DISTURBANCES NORTHWARD ALONG WITH WARMER
TEMPERATURES...POSSIBLY ALLOWING FOR AFTERNOON AND EVENING
THUNDERSTORMS MOVING WITH A STORM MOTION TO THE NORTH AT ABOUT 20
MPH WITH THE BEST INSTABILITY LINGERING FROM NEAR THE BLUE
MOUNTAINS UP NORTHEAST INTO SHOSHONE COUNTY. /PELATTI

FRIDAY NIGHT THROUGH MONDAY...A LARGE UPPER-LEVEL LOW CURRENTLY
DIGGING DOWN THE PACIFIC WILL BEGIN TO WOBBLE INLAND DURING THE
PERIOD WITH A JUICY PRECIPITABLE MOISTURE FETCH BECOME ENTRAINED
ALONG ITS NORTHERN PERIPHERY. THIS WILL USHER A COOL FRONTAL
OCCLUSION TOWARD THE REGION WHICH WILL SLOWLY LIFT TO THE N/NE
THROUGHOUT THE WEEKEND. A STRONG THETA-E RIDGE AHEAD OF THE FRONT
WILL BE THE AREA OF FOCUS WHICH INDICATES WHERE THE MOST
UNSTABLE...MOISTURE RICH AIR EXIST. SHOWERS AND THUNDERSTORMS WILL
BEGIN TO DEVELOP ALONG THIS INSTABILITY AS EARLY AS FRIDAY NIGHT
INTO SATURDAY MORNING WITH MOST ACTIVITY ELEVATED. AS SATURDAY
PROGRESSES...PRESSURE FALLS OVER WESTERN WA WILL LEAD TO
INCREASING EASTERLY FLOW REGION-WIDE WHICH WILL BEGIN TO PUSH THE
MOISTURE INTO THE EAST SLOPES RESULTING IN PROLONGED RAIN EVENT.
ADDITIONAL ASCENT IS EVIDENT ON THE ISENTROPIC CHARTS AND
DEFORMATION PROGS WHICH ALL LEAD TO A 24-36 HR PERIOD OF DEEP
LAYER OF SATURATED OMEGA AND LIKELIHOOD FOR MODERATE TO
PRECIPITATION. THERE WILL ALSO BE SUNBREAKS ALONG THE NORTHERN
PERIPHERY OF THE BAND LEADING TO A CONVECTIVE ELEMENT AT
TIMES...ADDING A DEGREE OF DIFFICULTY TO THE EXACT RAINFALL
AMOUNTS. NONETHELESS...THE FORECAST CONTINUES TO INDICATE 1-3
INCHES OF RAINFALL. THE ENTIRE SYSTEM WILL BEGIN TO LIFT TO THE
N/NE SUNDAY AFTN WITH MODERATE RAINFALL SHIFTING INTO THE
NORTHEASTERN MTNS OF WASHINGTON AND IDAHO PANHANDLE WITH QPF AMTS
VARYING FROM A HALF TO ONE INCH.

ON TOP OF THE PCPN...TEMPERATURES WILL BECOME UNSEASONABLY WARM
AS 85H TEMPERATURES WARM INTO THE MID TO TO UPPER TEENS CELSIUS.
THIS WILL RESULT IN ABOVE FREEZING TEMPERATURES FOR THE VALLEYS
AND MOUNTAINS EVEN THROUGH THE NIGHT. IN FACT...TEMPERATURES WILL
BE WARMING THROUGH THE NIGHT ON FRIDAY INTO SATURDAY WITH THE
POTENTIAL FOR UPPER 70'S TO MID 80'S FOR MOST LOCATIONS ACROSS FAR
EASTERN WA AND NORTHERN IDAHO.

THE COMBINATION OF THE MILD TEMPERATURES...ABOVE NORMAL
SNOWPACK...AND MODERATE TO HEAVY PRECIPITATION WILL LEAD TO
THE LIKELIHOOD FOR NEARLY ALL STREAMS AND RIVERS TO BECOME SWOLLEN
WITH FLOODING ALONG DIFFERENT POINTS. AN AREA FLOOD WATCH WILL BE
ISSUED SHORTLY TO ADDRESS THESE ISSUES.

SEVERE WEATHER THREAT...AS THE AXIS OF HIGH THETA-E AIR WRAPS
AROUND THE UPPER LOW...THE AIR MASS WILL BECOME VERY UNSTABLE FROM
SOUTHEASTERN WASHINGTON/CENTRAL IDAHO N/NW TOWARD THE OKANOGAN
VALLEY. SOLAR INSOLATION SATURDAY AFTERNOON WILL FURTHER
DESTABILIZE THE LOWER-LEVELS SHRINKING MOST CIN OVER THE SOUTHEAST
IN WHICH THE HIGHER TERRAIN OF THE BLUES OR CAMAS PRAIRIE WILL
LIKELY BE ABLE TO OVERCOME. IF THIS CAP IS TO BREAK...THERE IS
VERY GOOD INDICATION THAT STRONG...LONG-LIVED THUNDERSTORMS WILL
DEVELOP WITH SOME POTENTIALLY REACHING SEVERE LEVELS. ATTM...THE
MAIN THREATS APPEAR TO BE LARGE HAIL BUT VERY HEAVY
RAINFALL...STRONG WIND GUSTS...AND ISOLATED TORNADOES CANNOT BE
RULED OUT. MODELS HAVE BEEN VERY CONSISTENT WITH THE INSTABILITY
PARAMETERS AND PLACEMENT...SO WENT AHEAD AND ADDED A CHANCE FOR SEVERE
STORMS IN THE FORECAST. THE ONE FACTOR THAT COULD POTENTIALLY
THROW A WRENCH IN THE FORECAST WOULD BE EXCESSIVE CLOUD COVER IN
WHICH THE CAP MAY HOLD...LEAVING THE INSTABILITY UN-UTILIZED.  /SB

MONDAY THROUGH FRIDAY...OVERALL A COOLER WEATHER PATTERN WILL BE
GOOD NEWS FOR SWOLLEN RIVERS NEXT WEEK. SOME DIFFERENCES IN THE
MEDIUM RANGE MODELS CROP UP BY WEDNESDAY WITH THE POSITION OF A
CHILLY UPPER TROUGH OVER THE WESTERN UNITED STATES. HOWEVER...ALL
MODEL GUIDANCE ADVERTISES BELOW AVERAGE TEMPERATURES THROUGH THE
END OF THE WEEK. THE COOLER WEATHER WILL SLOW THE RATE OF MOUNTAIN
SNOW MELT.

WILL THE SHOWERS UNDER THE COLD UPPER TROUGH ADD ENOUGH RUNOFF TO
AGGRAVATE THE HYDRO SITUATION NEXT WEEK? PERHAPS...BUT NOT ON THE
ORDER OF WHAT WE EXPECT OVER THIS WEEKEND. BY MONDAY...THE MOST
ORGANIZED DEFORMATION BAND SHOULD EITHER DISSOLVE OR MOVE OUT OF
EASTERN WASHINGTON AND NORTH IDAHO. PRECIPITATION SHOULD BECOME
MORE SHOWERY WITH SNOW LEVELS FALLING INTO THE 4000-5000 FOOT
RANGE. THERE IS DECENT MODEL AGREEMENT THAT TUESDAY WILL BE A
DRIER DAY AS THE UPPER TROUGH DRIFTS INTO SOUTHERN BRITISH
COLUMBIA. BY WEDNESDAY...THE ECMWF SOLUTION BECOMES AN SOUTHERN
OUTLIER WITH THE NEXT APPROACHING TROUGH. THE GFS...GFS ENSEMBLE
MEAN...AND THE CANADIAN GEM TARGET THE OREGON WITH A MOIST AND
PROGRESSIVE UPPER TROUGH. THIS TYPE OF FAST MOVING STORM
TYPICALLY BRINGS PRECIPITATION TO WASHINGTON AND IDAHO...BUT DOES
NOT LINGER OVER THE REGION LONG ENOUGH TO BRING EXCESSIVE
PRECIPITATION. MODEL SOLUTIONS REALLY BEGIN TO DIVERGE THURSDAY
AND FRIDAY. THERE IS LOOSE AGREEMENT BETWEEN THE ECMWF AND
CANADIAN THAT AN UPPER RIDGE WILL DEVELOP...BUT IT DOES NOT APPEAR
TO BE OF HIGH ENOUGH AMPLITUDE FOR A BIG WARM UP. IN GENERAL...WE
ARE EXPECTING RIVER LEVELS TO PEAK LATE IN THE WEEKEND AND EARLY
NEXT WEEK...WITH SOME IMPROVEMENT WITH THE ARRIVAL OF COOLER
WEATHER. /GKOCH

&&

.AVIATION...
18Z TAFS...EXITING COLD FRONT ALLOWING CLEARING TO PROPAGATE
EAST BEHIND IT TODAY. MINOR SHOWER ACTIVITY MAY LINGER NEAR THE
MOUNTAINS OF NORTHERN IDAHO AND THE NORTHEAST WASHINGTON
MOUNTAINS OTHERWISE WARMING AND DRYING INTO FRIDAY WILL ALLOW
MOST AVIATION FORECAST SITES TO REMAIN VFR. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        42  74  49  77  51  58 /  20  10  40  50  60 100
COEUR D'ALENE  38  75  49  78  48  61 /  50  10  30  40  40 100
PULLMAN        39  74  53  77  51  55 /  50  10  40  60  60  90
LEWISTON       43  80  56  82  56  60 /  30  20  40  70  70 100
COLVILLE       38  76  49  80  49  65 /  20  10  40  40  50 100
SANDPOINT      37  75  46  77  46  65 /  50  10  20  20  20  90
KELLOGG        36  72  46  76  44  63 /  50  20  30  30  30 100
MOSES LAKE     38  76  52  77  53  60 /  10  10  40  80  90  90
WENATCHEE      43  73  53  75  54  59 /  10  10  60 100 100 100
OMAK           37  76  48  78  52  63 /  20  10  50  80  80 100

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 12, 6:01 AM PDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
601 AM PDT THU MAY 12 2011

IDZ001>004-026-027-WAZ031>038-041>044-131315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
601 AM PDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD POSSIBILITY FOR AFTERNOON AND EVENING
THUNDERSTORMS THIS WEEKEND...ESPECIALLY ON SATURDAY. THESE MAY BE
SOME OF THE STRONGEST STORMS OF THE SEASON WITH A FEW THUDERSTORMS
POTENTIALLY REACHING SEVERE LEVELS.

RIVERS AND STREAMS ARE EXPECTED TO RISE LATE THIS WEEKEND
ALONG THE EAST SLOPES OF THE CASCADES...NORTHEAST WASHINGTON AND
PANHANDLE MOUNTAINS. DUE TO A COMBINATION OF MODERATE
PRECIPITATION AND MILD SPRING TEMPERATURES INTERACTING WITH A
HEAVY SNOWPACK...INCREASED RUNOFF IS ANTICIPATED.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:49 PM PDTRiver Flood WarningOTXBenewah31 days

Nearby

Flood Watches in Washington, 2011Flood Watches in Idaho, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.